Beauty,  Beauty and Fashion

Month two of Roaccutane. Issues with my liver?

 
IMPORTANT

Isotretinoin (commonly known as Roaccutane or Accutane) is a serious drug with potential severe side effects.  I am not a doctor or a pharmacist, and I am not going to write about my journey from a medical point of view. My journey will be tracked from the perspective of a patient, which will make my decisions, my experience and my results subjective, personal and for informational purposes only. Please consult your doctor about any health-related issues.

Please note that these monthly diaries, although written at the time, are being posted RETROSPECTIVELY. There is an approximate one-year delay. This is so that any public testimonial does not affect my everyday life.

 

For the second month I was prescribed 30mg a day. This month passed by very quickly, as it was a busy month for me, and so I did not have time to think too much about Roaccutane. I found out the results from my initial blood test regarding some liver enzymes (before taking Roaccutane) which were not that great, but for some reason the doctors assumed I had drunk alcohol before the test and that’s why. That was not the case, so I got slightly worried.  The nurse I saw for my second appointment told me not to worry and advised me against taking any supplements for my liver, which I thought was silly. Worrying about my liver I kept taking supplements for my liver everyday as my pharmacist advised me to keep taking it. I panicked a bit – if my blood results were not fantastic before the treatment even begun, now what?

Since my daily dose was increased I regularly got eczema on my hands, especially after walking outside in the cold wind (it was autumn). Hydrating my hands really well helped in keeping it away. However, because I wash my hands a lot I unfortunately did not keep up with the hydration. After long walks in the cold the eczema would worsen. I need to mention that this happened to me in the past, but it seems to be a lot worse while taking Roaccutane.

 

Other side effects I noticed were nausea, especially in the first two weeks after increasing the dose. A few hours after taking the medicine I would start to feel a bit nauseas. I was never sick, but nausea was there. I also got some stomach acid in the first days but after that it disappeared.  

Lips only got dry if I forgot to hydrate them. As long as I used lip balm my lips looked fine and healthy. Same with my skin, although I noticed every hydrating cream or anything I put on my face broke me out for a few weeks, so I panicked and stopped using most of the products I had. I need to mention that the acne flare happened during a busy and stressful period of time, so it could have been just stress and being tired. After that period passed my acne calmed down and I could use creams again and everything went back to normal. I kept using the same makeup remover, cleansing balm and the rest of my skincare. However, I did use the LuLuLun Japanese facemask in pink which might have broken me out in the first place, but I am not sure. I was too scared to try it again.

My skin was sometimes dry, sometimes getting a bit oily; my hair did not last clean for a whole week anymore, it got greasy in about two or three days but nowhere near as oily as before taking Roaccutane. I still washed it rarely, but I had some bad hair days as well. Maybe the stress was affecting my skin so much, not sure. I had good skin days and bad skin days, some days I would have many sore comedones on my jawline and around my mouth but compared to before Roaccutane, they dried out so fast! They only lasted for about two days before disappearing almost completely.

My skin was very smooth though, especially on my back and chest. My chest had cleared from acne completely, same as my back. To be honest even if the end effect of Roaccutane will be to clean the back and chest acne I am still pretty happy.

For a few weeks I had some physical demanding work to do , so I had some back and muscles pain. However, I cannot say if it was necessarily increased by the treatment.

 

Overall, after consulting the official leaflet of the medicine, these are all the side effects I have experienced during the second month of treatment, listed from first as the most predominant and the last as least recurrent.

  • Drier skin and scalp
  • Dry, chapped lips
  • Eczema on my hands, with occasional bleeding
  • Red, tight skin
  • Itchy skin
  • Shedding skin
  • Nausea
  • Heartburn
  • Sore muscles and sore back

 

To be continued…

Subscribe to be notified about new articles on my journey while taking Roaccutane.

 

Further reading:

First Month of Roaccutane. Scared and excited – what happened?

Roaccutane: How I minimised side effects

Roaccutane: Prescriptions, Appointments and what to expect

Isotretinoin (Roaccutane) Skin History and the Beginning of My Journey

5 Key Factors in deciding whether to take Isotretinoin or not

 

This blogpost is not sponsored.

Best tips for applying your makeup while taking Roaccutane:
Follow me on Social Media
Please follow and share:

Leave a Reply

Your email address will not be published. Required fields are marked *

error

Enjoy this blog? Please spread the word :)

Hi! Please deactivate AdBlock so you can see ads on this website and support my work without any spending!

If you do not want to deactivate AdBlock, then please make a donation

 

Please subscribe in order to be notified about new posts!

You have successfully subscribed to the newsletter

There was an error while trying to send your request. Please try again.

Lipstick Café will use the information you provide on this form to be in touch with you and to provide updates and marketing.